Alert archive / Illinois / Gale Warnings in 2011
Gale Warning 90, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Nov 18, 2011, 7:03 PM CST. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2011, 7:03 PM CST (01:03 UTC)
- Expired
- Nov 18, 2011, 9:00 PM CST
- In force
- 117 min
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
018 WHUS73 KLOT 190103 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 703 PM CST FRI NOV 18 2011 LMZ080-669-671-673-675-777-779-870-872-874-876-878-190300- /O.CAN.KLOT.SR.W.0004.000000T0000Z-111119T0300Z/ /O.NEW.KLOT.GL.W.0090.111119T0103Z-111119T0300Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 703 PM CST FRI NOV 18 2011 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED AS WINDS HAVE FALLEN BELOW STORM FORCE. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 9 PM CST THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 16 FT. THERE WILL BE OCCASIONAL WAVES UP TO 22 FT. THE STORM WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ741>745-190500- /O.CAN.KLOT.GL.W.0089.000000T0000Z-111119T0400Z/ /O.NEW.KLOT.SC.Y.0098.111119T0103Z-111119T0500Z/ WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 703 PM CST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 11 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 6 FT. THERE WILL BE OCCASIONAL WAVES UP TO 9 FT. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740-190900- /O.CAN.KLOT.GL.W.0089.000000T0000Z-111119T0400Z/ /O.NEW.KLOT.SC.Y.0098.111119T0103Z-111119T0900Z/ WINTHROP HARBOR TO WILMETTE HARBOR- 703 PM CST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 AM CST SATURDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 7 FT. THERE WILL BE OCCASIONAL WAVES UP TO 11 FT. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-190215- /O.CAN.KLOT.GL.W.0089.000000T0000Z-111119T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 703 PM CST FRI NOV 18 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. WINDS HAVE DIMINISHED TO BELOW GALE FORCE. THEREFORE...THE GALE WARNING HAS BEEN CANCELLED. $$
1 follow-up statement
354 WHUS73 KLOT 190301 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 901 PM CST FRI NOV 18 2011 LMZ080-669-671-673-675-777-779-870-872-874-876-878-190415- /O.EXP.KLOT.GL.W.0090.000000T0000Z-111119T0300Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 901 PM CST FRI NOV 18 2011 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ LMZ741>745-190500- /O.CON.KLOT.SC.Y.0098.000000T0000Z-111119T0500Z/ WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 901 PM CST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 11 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 5 FT. THERE WILL BE OCCASIONAL WAVES UP TO 8 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740-190900- /O.CON.KLOT.SC.Y.0098.000000T0000Z-111119T0900Z/ WINTHROP HARBOR TO WILMETTE HARBOR- 901 PM CST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 AM CST SATURDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 7 FT. THERE WILL BE OCCASIONAL WAVES UP TO 10 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Nov 18, 6:01 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 18, 6:01 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
601 PM CST FRI NOV 18 2011
.DISCUSSION...
304 PM CST
THIS AFTERNOON AND EVENING...WIND GUSTS HAVE COME DOWN A BIT PAST
COUPLE HOURS BUT SUSTAINED WINDS AT SEVERAL SITES CONTINUE TO RUN
ABOVE 30 MPH...THUS WILL CONTINUE THE WIND ADVISORY UNTIL EARLY THIS
EVENING. WINDS SHOULD CONTINUE TO TAPER AS WE HEAD INTO THE EVENING
AND AREA OF LOW PRESSURE OVER NORTHERN PLAINS BEGINS TO LIFT
NORTHEAST INTO CANADA AND FILLS. WINDS WILL STILL STAY SOMEWHAT
ELEVATED THROUGH THE NIGHT...AND SHOULD HELP PROP UP TEMPERATURES
SEVERAL DEGREES COMPARED TO PREVIOUS NIGHTS. OVERNIGHT LOWS WILL
DROP CLOSE TO THE FREEZING MARK...EXCEPT NEAR 40 DOWNTOWN CHICAGO.
SATURDAY AND SATURDAY NIGHT...THE CLIPPER SYSTEM WILL CONTINUE TO
LIFT NORTH INTO CANADA AND AWAY FROM THE CWA...WHILE ANOTHER AREA OF
LOW PRESSURE TAKES SHAPE OVER THE CENTRAL PLAINS. WARM ADVECTION
AHEAD OF THE LOW WILL LEAD TO MODEST ASCENT ACROSS THE FORECAST AREA
EARLY SATURDAY AFTERNOON. MOISTURE IS FAIRLY SHALLOW AND FORCING
BROAD...SO WILL MAINTAIN SLT CHC POPS WE HAVE GOING...BUT SUSPECT
WERE ONLY LOOKING AT SOME PATCHY LIGHT RAIN OR SPRINKLES DURING THIS
PERIOD. PRECIP CHANCES WILL INCREASE LATER IN THE AFTERNOON AND
EVENING AS THE PWATS/MOISTURE TRANSPORT CONTINUES TO INCREASE AND
ASCENT BECOMES MORE FOCUSED. MODEL GUIDANCE SHOWS THIS OCCURRING
BEST OVER WISCONSIN...BUT STILL DESCENT ALONG THE NORTHERN TIER OF
COUNTIES OR SO IN ILLINOIS...SO TAPER POPS SOUTH ACROSS THE CWA.
CENTRAL AND SOUTHERN PORTIONS OF THE CWA WILL HAVE HIGHEST POPS
DURING THE LATE EVENING/EARLY OVERNIGHT PERIOD AS THE LOW LIFTS
NORTH OF THE AREA AND LOW LEVEL MOISTURE CONVERGENCE INCREASES ALONG
A COLD FRONT SWEEPING THROUGH.
SUNDAY THROUGH MONDAY NIGHT...THE COLD FRONT WILL STALL OUT SOUTH OF
THE CWA...WITH PERIODIC CHANCES OF PRECIP ACROSS THE FAR SOUTHERN
CWA IN WARM ADVECTION REGIME. MOST OF THE CWA WILL STAY DRY THROUGH
THIS PERIOD HOWEVER. TEMPERATURE NORTH OF THE FRONT WILL BE
COOLER...TOPPING OUT IN THE MID TO UPPER 40S SUNDAY AND MONDAY.
TUESDAY AND TUESDAY NIGHT...MODEST PACIFIC SHORTWAVE MOVES EAST
ACROSS THE PLAINS WITH SURFACE LOW DEEPENING IN RESPONSE. MODELS
HAVE SOMEWHAT SIGNIFICANT DIFFERENCES IN LOW TRACKS. GFS ENSEMBLE
MEAN TAKES LOW JUST SOUTH OF OHIO RIVER VALLEY...WHILE DGEX/ECMWF
TAKE A SLIGHTLY FARTHER NORTH TRACK. GEM SEEMS TO BE OUTLIER
BUILDING BROAD SURFACE HIGH OVER THE UPPER MIDWEST. MODEL CONSENSUS
SUGGESTS A DECENT CHANCE OF PRECIP ESPECIALLY ACROSS THE SOUTHEAST
PORTION OF THE OUTLOOK AREA AS DEFORMATION ZONE MOVES OVERHEAD.
WEDNESDAY THROUGH FRIDAY...MODELS IN REASONABLY GOOD AGREEMENT ON
MAJOR SYNOPTIC FEATURES THIS PERIOD WITH HIGH PRESSURE BUILDING IN
BEHIND AFOREMENTIONED LOW/FRONTAL ZONE AND SLIDING EAST OF THE CWA.
BY THURSDAY...SOUTHWEST FLOW BEGINS TO RAMP UP ACROSS THE AREA. GFS
AND ECMWF BOTH SHOWING H85 TEMPS INCREASING INTO THE 8-10C RANGE.
BUMPED UP MODEL CONSENSUS TEMPS A COUPLE DEGREES...BUT SUSPECT IF
THIS SOLUTION HOLDS TOGETHER...ECMWF TEMPERATURES...WHICH TYPICALLY
PERFORM BETTER IN ANONYMOUSLY WARM PATTERNS...MAY END UP HAVING
HANDLE ON TEMPS. ECMWF SUGGESTS UPPER 50S AND LOW 60S ACROSS THE
CWA. THE GFSBC EVEN SUGGESTS MID 50S OVER THE REGION. BMD
&&
.FIRE WEATHER...
WIND SPEEDS AND LOW RELATIVE HUMIDITY VALUES HAVE BOTH PEAKED THIS
AFTERNOON AND SHOULD BEGIN A GRADUALLY IMPROVE AS THE EVENING RUNS
ON AND WE LOSE HEATING/SUN ANGLE. LOW PRESSURE RESPONSIBLE FOR THE
STRONG WINDS ACROSS THE AREA IS EXPECTED TO LIFT NORTHEAST AND
FILL...AND EXPECT WINDS TO TAPER SOMEWHAT THIS EVENING...THOUGH
SHOULD REMAIN SOMEWHAT BREEZY THROUGH THE NIGHT. RH VALUES WILL
RECOVER BACK ABOVE 70 PERCENT THROUGH THE OVERNIGHT PERIOD. WIND
GUSTS RESUME ON SATURDAY...THOUGH NOT QUITE AS STRONG AS TODAY.
RELATIVE HUMIDITIES WILL BE HIGHER THOUGH AS MOISTURE ADVECTION
RISES DEW POINTS INTO THE MID AND UPPER 30S SATURDAY.
BMD
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
*LLWS TONIGHT-EARLY FRI.
*RETURN OF GUSTY S-SSW WINDS SAT.
*CHC -SHRA DURG LATER FRI AFTERNOON-EARLY EVE.
TRS
//DISCUSSION...UPDATED 00Z...
STRONG GUSTY S-SSW WINDS DIMINISHED LATE THIS AFTERNOON AS SUN
GOT LOWER ON HORIZON AND SURFACE TEMPS STARTED TO FALL OFF
ALLOWING BEGINNING OF DECOUPLING OF SURFACE FROM 45-60KT SW WINDS
STILL OCCURRING WITHIN 1KM OF GROUND. THIS STRONG LOW LEVEL FLOW
TO PERSIST THROUGH THE NIGHT AS A SURFACE LOW MOVES GRADUALLY E
ACROSS THE CENTRAL PLAINS SO WIND SHEAR GROUPS INCLUDED FOR
TONIGHT AND EARLY SAT MORNING.
A COLD FRONT TRAILING FROM LOW PRESSURE CURRENTLY OVER NORTHERN
MN MOVING E INTO ONTARIO WILL PUSH E ACROSS LAKE SUPERIOR AND THE
NW HALF OF WI OVERNIGHT. THIS FRONT BECOMES QUASI STATIONARY
ACROSS WI AND IA SAT MORNING AS THE PLAINS LOW CONTINUES E AND NE
DURING THE DAY. THIS WILL ALLOW THE RIBBON OF HIGHER DEW POINT
AIR ALREADY EXTENDING FROM TX N NE TO FAR SE NE...NW MO AND FAR
SW WI TO CONTINUE TO ADVECT ACROSS THE MID MS VALLEY AND OVER THE
LOCAL AREA.
AS A LOW AMPLITUDE SHORT WAVE TRACKS ENE FROM THE CENTRAL PLAINS
TO THE UPPER AND MID MS VALLEY THE ASSOCIATED SURFACE LOW REACHES
THE NE IA...SW WI...NW IL AREA BY 00Z SUN. THE LOW CONTINUES ON
AND ACROSS THE UPPER GREAT LAKES AND THE TRAILING COLD FRONT
DROPS ACROSS FAR NE AND W CENTRAL IL DURING THE EVENING BUT WITH
MODELS SHOWING BEST FORCING PER OMEGA AND Q VECTOR PROGS TO BE N
OF THE LOCAL TERMINALS AND ONLY WEAKER FORCING ALONG AND A BIT
AHEAD OF THE COLD FRONT FURTHER S INTO NORTHERN IL AND FAR NW IN
HAVE ONLY PROB30 -SHRA AS ONLY EXPECT A SMATTERING OF SMALL LIGHT
SHOWERS WITH MODEL QPF FIELDS ONLY SQUEEZING OUT A COUPLE
HUNDREDTHS OF AN INCH DURING SAT EVE LOCALLY.
TRS
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE IN WIND TRENDS THROUGH PERIOD.
* HIGH CONFIDENCE IL LLWS TONIGHT.
* HIGH CONFIDENCE VFR TONIGHT AND SAT.
* MODERATE CONFIDENCE IN THREAT OF -SHRA LATER SAT-SAT EVE.
TRS
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUN...CHC MVFR CIGS.
MON...VFR.
TUE...VFR. CHC -SHRA.
WED...VFR.
THU...VFR.
TRS
&&
.MARINE...
342 PM CST
HIGH WINDS AND WAVES WERE OBSERVED ALL ACROSS THE LAKE
TODAY...WITH THE STRONGEST OBSERVED OVER THE SOUTHERN HALF WHERE
STORM FORCE WINDS TO 50 KT WERE OBSERVED. THIS WAS DUE IN PART TO
A VERY TIGHT PRESSURE GRADIENT ACROSS THE GREAT LAKES REGION AS
WELL AS VERY STRONG WINDS JUST ABOVE THE SURFACE. ALTHOUGH THESE
WINDS ARE SLOWLY COMING DOWN LATE THIS AFTERNOON...EXPECT STORM
FORCE WINDS TO BE OBSERVED ACROSS THE SOUTHERN HALF OVER THE NEXT
SEVERAL HOURS BEFORE DIMINISHING TONIGHT. ALTHOUGH AFTER THIS
TIME...A PERIOD OF GALES COULD BE OBSERVED BEFORE WINDS DIMINISH
TO 30 KT. WINDS WILL BE SLIGHTLY LOWER TO START OFF SATURDAY BUT
WILL INCREASE ONCE AGAIN OUT OF THE SOUTH/SOUTHWEST AS ANOTHER
AREA OF LOW PRESSURE MOVES NORTHEAST OUT OF THE CENTRAL PLAINS.
ALTHOUGH GALE FORCE WINDS WILL BE POSSIBLE SATURDAY AFTERNOON INTO
A PORTION OF SATURDAY NIGHT FOR THE SOUTHERN HALF OF THE
LAKE...HAVE NOT ISSUED ANY HEADLINE AT THIS TIME. THIS DOES NOT
REALLY HAVE MUCH TO DO WITH CONFIDENCE...BUT MORE DUE TO THE FACT
THAT THERE ARE SEVERAL HEADLINES CURRENTLY OUT ALL WITH VARYING
END TIMES. WINDS WILL BE ON THE DOWNWARD TREND ON SUNDAY AS THIS
LOW DEPARTS TO THE NORTHEAST AND HIGH PRESSURE BUILDS IN FROM THE
WEST. EXPECT THIS QUIETER WEATHER INTO THE START OF NEXT WEEK AS
THIS HIGH WILL LINGER ACROSS THE GREAT LAKES.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...STORM WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM FRIDAY.
GALE WARNING...NEARSHORE WATERS UNTIL
10 PM FRIDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 3 AM SATURDAY.
&&Hazardous weather outlook, Nov 18, 5:21 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 521 PM CST FRI NOV 18 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192330- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 521 PM CST FRI NOV 18 2011 /621 PM EST FRI NOV 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-192330- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 521 PM CST FRI NOV 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS ARE LIKELY ACROSS THE ILLINOIS AND INDIANA NEARSHORE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY SATURDAY AND SATURDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192330- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 521 PM CST FRI NOV 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STORM FORCE WINDS ARE EXPECTED THROUGH EARLY TONIGHT FOR THE SOUTHERN HALF OF LAKE MICHIGAN...THEN WILL DIMINISH TO GALE FORCE FOR THE REMAINDER OF THE OVERNIGHT PERIOD. GALE FORCE WINDS ARE LIKELY OVER THE REMAINDER OF LAKE MICHIGAN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS ARE EXPECTED OVER THE SOUTHERN HALF OF LAKE MICHIGAN SATURDAY AND SATURDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KJB
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:03 PM CST | Small Craft Advisory | LOT | 8 hr | |
| Nov 19, 3:38 AM CST | Gale Warning | LOT | 17 hr | |
| Nov 19, 3:38 AM CST | Small Craft Advisory | LOT | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.